Is Losartan 100 mg. the same thing as Losartan Potassium 100 mg?
- 12 Oct 2011 by 206bggy
- high blood pressure, losartan
I just had my prescription refilled at a different pharmacy. The med I was taking before was 100 mg. once daily of Losartan Potassium. It was white and oval shapped rather thick.
When I received my new prescription, it was labeled Losartan and is green in an oval shape.
Is this the same drug as Losartan Potassium? I understand that generic meds frequently look different in shape and color according to the supplier.
Thanks for any clarification you may give.
Added 15 Oct 2011:
Thanks, but the answer is what I had already mentioned which I understand. The original question is whether or not Losartan 100 mg. is the same drug as Losartan Potassium 100mg. and what these drugs treat.
Thanks! Paula Hamby
13 Oct 2011
There are many generic drugs made by hundreds of companies. They (the meds) must have the strength that is claimed on the label otherwise it is considered misbranded. The other ingredients, the diluent, binder, disintegrant and lubricant differ among generic manufacturers.These ingredients are part of the formulation along with the active ingredient(s) and are there to help the manufacturing process. The companies must validate their manufacturing process to ensure each batch is consistent.
It is typical for pharmacies to carry different generics, so if you switch, your medicine may look different. There is a pill identifier on this site that you can type in whatever is on the tablet and it will identify the medicine.
13 Oct 2011
I take this med too. I have had them in green. In fact the name brand used to be green and tear shaped. There is also a pink version of this pill. Right now I have the white oval ones. I have noticed something and I wonder if you are getting this too. I'm having a problem when the pharmacy switches the generic brand. The pink ones were so weak that my doc had to double my Toprol and Lasix dosages. Then when I got the white oval ones they were so strong I had to break them in half. My blood pressure went too low. It went so low I was feeling faint, with a minimal of activity. But now after 5 weeks of the white oval ones, my BP is going up, so the doc wants me to start to take the whole pill. I just tried that tonight. I admit that I'm hypersensitive to almost any drug, but this is ridiculous. I read some where that when it comes to heart meds the pharmacies should stick to the same brand. Of course try and tell that to a pharmacy.
Another fact that is becoming clearer with the help of the Internet is that not all drugs are equal. Recently someone else asked a question about different brands of Valium. This person noticed 1 brand in particular is stronger than almost any others, and I too noticed that about 15 years ago when I was on Valium. Again, try and tell this to docs and pharmacies, and you get called crazy. But I now see with the help of the Net, that I am not the only one who notices this.
If you have the same green Losartan I had I think they are about the same as the white pills. It's the round pink ones that were weaker. Still, if you don't feel quite right after 3 or 4 days, get someone to check your BP. If it's too high or too low you will have to make an adjustment in something. But I think you're gonna be alright.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother who has been taking Losartan 100 mg alongside Amlopidene 10 mg for the last 9 years has been told by her GP they are stopping the Losartan ...
1 answer • 8 Oct 2011
Could the Vioxx that I took before in 2003 have caused the problem I am now having with high blood pressure? It is sometimes 197/127.
2 answers • 24 Feb 2012
This is my 78 yr old dad has venous insufficiency and was taking benicar and amlodipine besylate for high blood press. and they took him off of that ...
1 answer • 21 Aug 2012
I have been taking Losartan Potassium tablet with HH111 on it only to be told that it does not contain any Losartan and that is why my blood pressure ...
2 answers • 12 Nov 2014
I think the dr needs to stop Topral cause it didnt work and prescribe a new blood pressure pill. I just started Losartan Potassium is this safe?
0 answers • 31 Mar 2015